Arizona, 2016Damaging Winds and Heavy Rain in Arizona, July 25, 2016
July 25, 2016 · NWS FGZ · 4 events in 1 county or zone
Thunderstorms produced severe winds and heavy rain over Yavapai County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced severe winds and heavy rain over Yavapai County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 25, 9:30 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 25, 9:30 AM MST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
930 AM MST MON JUL 25 2016
.SYNOPSIS...Monsoon moisture will increase across northern Arizona
from south to north through Tuesday. Expect good coverage of
showers and thunderstorms especially over the mountains. On
Wednesday dry air should move southward leading to an isolated storm
from I-40 northward. Elsewhere expect scattered storms to continue
from the Mogollon Rim region south.
&&
.DISCUSSION...
Short term forecast is in good shape with no updates planned.
&&
.PREV DISCUSSION 423 AM..A subtropical high is positioned to the
east of Arizona and a subtropical low is positioned to the
southwest...both the clockwise and counter clockwise circulation
respectively are helping draw much deeper subtropical moisture
northward into Arizona with 1.5 inch PW creeping into southern parts
of the state with 1.0 inch PW moving north of I-40. Areas to the
north of I-40 will see thunderstorms however not as widespread south
of I-40 storm are forecast to be more widespread today. The
subtropical moisture is forecast to spread northward toward the Utah
border on Tuesday with storms becoming more widespread on Tuesday.
The main threat from these storms will be hail...strong gusty
winds...and localized heavy rain.
On Wednesday...The subtropical high shifts to the northwest of
Arizona...slowly bring drier air into northern Arizona primarily
to the north of I-40 with fewer storms. To the south moisture is
forecast to remain deep enough for scattered showers and
thunderstorms. This pattern is forecast to persist through Friday.
Through the weekend...the subtropical high is forecast to move east
into New Mexico with a moist SE subtropical flow returning and
bringing deeper subtropical moisture back into northern Arizona by
Sunday. This moist pattern is forecast to continue into next week
with subtropical weather disturbances moving northwest across the
area helping to enhance afternoon and overnight thunderstorm
activity.
&&
.AVIATION...For the 18Z package...Scattered to numerous SHRA/TSRA
will develop today...initially around 18Z over the higher terrain
and then spreading into the lower elevations after 21Z and into the
evening. Scattered MVFR and isolated IFR in heavy rain and small
hail, with gusty winds also possible near storm activity. Aviation
discussion not updated for TAF amendments.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...41 / TC
AVIATION...jj
For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Jul 25, 5:22 AM MST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
522 AM MST MON JUL 25 2016
AZZ004>018-037>040-260615-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
522 AM MST MON JUL 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH
STORMS BEING MORE NUMEROUS SOUTH OF I-40 BY LATE MORNING INTO
THIS EVENING. THE MAIN THREATS ARE LIGHTNING...LOCALIZED HEAVY
RAINFALL...HAIL...AND GUSTY WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DAILY THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. AREAS
NORTH OF THE MOGOLLON RIM WILL EXPERIENCE DRIER AND HOTTER
CONDITIONS WITH ONLY A SLIGHT CHANCE OF STORMS FROM WEDNESDAY
THROUGH FRIDAY AS DRIER AIR FILTERS INTO FAR NORTHER ARIZONA.
SCATTERED THUNDERSTORMS ARE FORECAST FROM THE MOGOLLON RIM
SOUTHWARD.
BY SATURDAY INTO EARLY NEXT WEEK THE SUBTROPICAL HIGH IS FORECAST
TO SHIFT INTO A MORE FAVORABLE POSITION...TO THE EAST OF ARIZONA
WITH DEEPER SUBTROPICAL MOISTURE AND THUNDERSTORMS RETURNING OVER
THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Yavapai
- When
- July 25, 11:20 AM MST to 11:40 AM MST
- Where
- Yavapai County, Walker to 3.09 mi NE of Walker
- Reported by
- Trained Spotter
- Coordinates
- 34.450, -112.370
A trained spotter reported 0.70 inches of rain in 20 minutes and water running down the roads in Walker.
Heavy Rain, Yavapai
- When
- July 25, 11:45 AM MST to 1:45 PM MST
- Where
- Yavapai County, 3 mi E of Iron Spgs to 2.2 mi S of Iron Spgs
- Reported by
- Trained Spotter
- Coordinates
- 34.580, -112.517
A trained spotter measured 2.68 inches of rain in two hours three miles east of Iron Springs.
Thunderstorm Wind, Yavapai
- When
- July 25, 4:48 PM MST
- Where
- Yavapai County, 7 mi S of Crown King
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 34.099, -112.330
The Humbug Creek RAWS measured a peak wind gust of 61 MPH in association with a thunderstorm in the area.
Thunderstorm Wind, Yavapai
- When
- July 25, 6:01 PM MST
- Where
- Yavapai County, 2 mi ESE of Congress
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 34.139, -112.798
The Stanton RAWS measured a peak wind gust of 58 MPH with a thunderstorm in the area.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 25, 20161 death · 1 event
- Damaging Wind in West Virginia, July 25, 20161 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 25, 2016$131,000 · 1 in hail · 43 events
- Flash Flooding and Damaging Winds in Missouri, July 25 to 29, 2016$220,000 · 52 kt wind · 22 events
- Tornado and Hail in Pennsylvania, July 25, 2016$88,000 · EF1 · 12 events
- Flash Flood and Damaging Winds in New York, July 25, 2016$203,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 25, 2016$92,000 · 54 kt wind · 17 events
- Damaging Winds and Lightning Strikes in New York, July 25, 2016$81,000 · 61 kt wind · 11 events
- Tornado and Flooding in New Jersey, July 25, 2016$20 · EF1 · 25 events
- Damaging Winds in New York, July 25, 2016$34,000 · 60 kt wind · 8 events
- Damaging Winds in Oklahoma, July 25, 2016$32,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, July 25, 2016$40 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654666, 654667, 654663, 654664.